doi: 10.3934/eect.2022006
Online First

Online First articles are published articles within a journal that have not yet been assigned to a formal issue. This means they do not yet have a volume number, issue number, or page numbers assigned to them, however, they can still be found and cited using their DOI (Digital Object Identifier). Online First publication benefits the research community by making new scientific discoveries known as quickly as possible.

Readers can access Online First articles via the “Online First” tab for the selected journal.

Blow-up of solutions to semilinear wave equations with a time-dependent strong damping

1. 

Department of Mathematics, Sultan Qaboos University, P.O. Box 46, Al-Khoud 123, Muscat, Oman

2. 

Basic Sciences Department, Deanship of Preparatory Year and Supporting Studies, P.O. Box 1982, Imam Abdulrahman Bin Faisal University, Dammam, KSA

* Corresponding author: Ahmad Z. Fino

Received  November 2021 Revised  December 2021 Early access February 2022

The paper investigates a class of a semilinear wave equation with time-dependent damping term ($ -\frac{1}{{(1+t)}^{\beta}}\Delta u_t $) and a nonlinearity $ |u|^p $. We will show the influence of the parameter $ \beta $ in the blow-up results under some hypothesis on the initial data and the exponent $ p $ by using the test function method. We also study the local existence in time of mild solution in the energy space $ H^1(\mathbb{R}^n)\times L^2(\mathbb{R}^n) $.

Citation: Ahmad Z. Fino, Mohamed Ali Hamza. Blow-up of solutions to semilinear wave equations with a time-dependent strong damping. Evolution Equations and Control Theory, doi: 10.3934/eect.2022006
References:
[1]

T. Cazenave and A. Haraux, Introduction aux Problèemes D'évolution Semi-Linéaires, Ellipses, Paris, 1990.

[2]

M. D'Abbicco and M. Reissig, Semilinear structural damped waves, Math. Meth. Appl. Sci., 37 (2014), 1570-1592.  doi: 10.1002/mma.2913.

[3]

L. D'Ambrosio and S. Lucente, Nonlinear Liouville theorems for Grushin and Tricomi operators, J. Differential Equations, 193 (2003), 511-541.  doi: 10.1016/S0022-0396(03)00138-4.

[4]

A. Z. Fino, Finite time blow up for wave equations with strong damping in an exterior domain, Mediterr. J. Math., 17 (2020), Paper No. 174, 21 pp. doi: 10.1007/s00009-020-01607-2.

[5]

A. Fino and G. Karch, Decay of mass for nonlinear equation with fractional Laplacian, Monatsh. Math., 160 (2010), 375-384.  doi: 10.1007/s00605-009-0093-3.

[6]

A. Z. Fino and M. Kirane, Qualitative properties of solutions to a time-space fractional evolution equation, Quart. Appl. Math., 70 (2012), 133-157.  doi: 10.1090/S0033-569X-2011-01246-9.

[7]

F. John, Blow-up of solutions of nonlinear wave equations in three space dimensions, Manuscripta Math., 28 (1979), 235-268.  doi: 10.1007/BF01647974.

[8]

T. Kato, Blow-up of solutions of some nonlinear hyperbolic equations, Comm. Pure Appl. Math., 33 (1980), 501-505.  doi: 10.1002/cpa.3160330403.

[9]

È. Mitidieri and S. I. Pohozaev, A priori estimates and blow-up of solutions to nonlinear partial differential equations and inequalities, Proc. Steklov. Inst. Math., 234 (2001), 1-362. 

[10]

A. Pazy, Semi-Groups of Linear Operators and Applications to Partial Differential Equations, , Appl. Math. Sci., 44. Springer, New-York, 1983. doi: 10.1007/978-1-4612-5561-1.

[11]

W. A. Strauss, Nonlinear scattering theory at low energy, J. Functional Analysis, 41 (1981), 110-133.  doi: 10.1016/0022-1236(81)90063-X.

[12]

Y. Wakasugi, On the Diffusive Structure for the Damped Wave Equation with Variable Coefficients, Ph. D thesis, Osaka University, 2014.

[13]

B. T. Yordanov and Q. S. Zhang, Finite time blow up for critical wave equations in high dimensions, J. Funct. Anal., 231 (2006), 361-374.  doi: 10.1016/j.jfa.2005.03.012.

[14]

Q. S. Zhang, A blow up result for a nonlinear wave equation with damping: The critical case, C. R. Acad. Sci. Paris Sér. I Math., 333 (2001), 109-114.  doi: 10.1016/S0764-4442(01)01999-1.

[15]

Y. Zhou, Blow up of solutions to semilinear wave equations with critical exponent in high dimensions, Chin. Ann. Math. Ser. B, 28 (2007), 205-212.  doi: 10.1007/s11401-005-0205-x.

show all references

References:
[1]

T. Cazenave and A. Haraux, Introduction aux Problèemes D'évolution Semi-Linéaires, Ellipses, Paris, 1990.

[2]

M. D'Abbicco and M. Reissig, Semilinear structural damped waves, Math. Meth. Appl. Sci., 37 (2014), 1570-1592.  doi: 10.1002/mma.2913.

[3]

L. D'Ambrosio and S. Lucente, Nonlinear Liouville theorems for Grushin and Tricomi operators, J. Differential Equations, 193 (2003), 511-541.  doi: 10.1016/S0022-0396(03)00138-4.

[4]

A. Z. Fino, Finite time blow up for wave equations with strong damping in an exterior domain, Mediterr. J. Math., 17 (2020), Paper No. 174, 21 pp. doi: 10.1007/s00009-020-01607-2.

[5]

A. Fino and G. Karch, Decay of mass for nonlinear equation with fractional Laplacian, Monatsh. Math., 160 (2010), 375-384.  doi: 10.1007/s00605-009-0093-3.

[6]

A. Z. Fino and M. Kirane, Qualitative properties of solutions to a time-space fractional evolution equation, Quart. Appl. Math., 70 (2012), 133-157.  doi: 10.1090/S0033-569X-2011-01246-9.

[7]

F. John, Blow-up of solutions of nonlinear wave equations in three space dimensions, Manuscripta Math., 28 (1979), 235-268.  doi: 10.1007/BF01647974.

[8]

T. Kato, Blow-up of solutions of some nonlinear hyperbolic equations, Comm. Pure Appl. Math., 33 (1980), 501-505.  doi: 10.1002/cpa.3160330403.

[9]

È. Mitidieri and S. I. Pohozaev, A priori estimates and blow-up of solutions to nonlinear partial differential equations and inequalities, Proc. Steklov. Inst. Math., 234 (2001), 1-362. 

[10]

A. Pazy, Semi-Groups of Linear Operators and Applications to Partial Differential Equations, , Appl. Math. Sci., 44. Springer, New-York, 1983. doi: 10.1007/978-1-4612-5561-1.

[11]

W. A. Strauss, Nonlinear scattering theory at low energy, J. Functional Analysis, 41 (1981), 110-133.  doi: 10.1016/0022-1236(81)90063-X.

[12]

Y. Wakasugi, On the Diffusive Structure for the Damped Wave Equation with Variable Coefficients, Ph. D thesis, Osaka University, 2014.

[13]

B. T. Yordanov and Q. S. Zhang, Finite time blow up for critical wave equations in high dimensions, J. Funct. Anal., 231 (2006), 361-374.  doi: 10.1016/j.jfa.2005.03.012.

[14]

Q. S. Zhang, A blow up result for a nonlinear wave equation with damping: The critical case, C. R. Acad. Sci. Paris Sér. I Math., 333 (2001), 109-114.  doi: 10.1016/S0764-4442(01)01999-1.

[15]

Y. Zhou, Blow up of solutions to semilinear wave equations with critical exponent in high dimensions, Chin. Ann. Math. Ser. B, 28 (2007), 205-212.  doi: 10.1007/s11401-005-0205-x.

[1]

Hayato Miyazaki. Strong blow-up instability for standing wave solutions to the system of the quadratic nonlinear Klein-Gordon equations. Discrete and Continuous Dynamical Systems, 2021, 41 (5) : 2411-2445. doi: 10.3934/dcds.2020370

[2]

Nguyen Thanh Long, Hoang Hai Ha, Le Thi Phuong Ngoc, Nguyen Anh Triet. Existence, blow-up and exponential decay estimates for a system of nonlinear viscoelastic wave equations with nonlinear boundary conditions. Communications on Pure and Applied Analysis, 2020, 19 (1) : 455-492. doi: 10.3934/cpaa.2020023

[3]

Claudianor O. Alves, M. M. Cavalcanti, Valeria N. Domingos Cavalcanti, Mohammad A. Rammaha, Daniel Toundykov. On existence, uniform decay rates and blow up for solutions of systems of nonlinear wave equations with damping and source terms. Discrete and Continuous Dynamical Systems - S, 2009, 2 (3) : 583-608. doi: 10.3934/dcdss.2009.2.583

[4]

Satyanad Kichenassamy. Control of blow-up singularities for nonlinear wave equations. Evolution Equations and Control Theory, 2013, 2 (4) : 669-677. doi: 10.3934/eect.2013.2.669

[5]

Gongwei Liu. The existence, general decay and blow-up for a plate equation with nonlinear damping and a logarithmic source term. Electronic Research Archive, 2020, 28 (1) : 263-289. doi: 10.3934/era.2020016

[6]

Mohamed Jleli, Bessem Samet. Blow-up for semilinear wave equations with time-dependent damping in an exterior domain. Communications on Pure and Applied Analysis, 2020, 19 (7) : 3885-3900. doi: 10.3934/cpaa.2020143

[7]

Donghao Li, Hongwei Zhang, Shuo Liu, Qingiyng Hu. Blow-up of solutions to a viscoelastic wave equation with nonlocal damping. Evolution Equations and Control Theory, 2022  doi: 10.3934/eect.2022009

[8]

Vural Bayrak, Emil Novruzov, Ibrahim Ozkol. Local-in-space blow-up criteria for two-component nonlinear dispersive wave system. Discrete and Continuous Dynamical Systems, 2019, 39 (10) : 6023-6037. doi: 10.3934/dcds.2019263

[9]

Nadjat Doudi, Salah Boulaaras, Nadia Mezouar, Rashid Jan. Global existence, general decay and blow-up for a nonlinear wave equation with logarithmic source term and fractional boundary dissipation. Discrete and Continuous Dynamical Systems - S, 2022  doi: 10.3934/dcdss.2022106

[10]

Xiaojing Xu. Local existence and blow-up criterion of the 2-D compressible Boussinesq equations without dissipation terms. Discrete and Continuous Dynamical Systems, 2009, 25 (4) : 1333-1347. doi: 10.3934/dcds.2009.25.1333

[11]

Jorge A. Esquivel-Avila. Blow-up in damped abstract nonlinear equations. Electronic Research Archive, 2020, 28 (1) : 347-367. doi: 10.3934/era.2020020

[12]

Victor A. Galaktionov, Juan-Luis Vázquez. The problem Of blow-up in nonlinear parabolic equations. Discrete and Continuous Dynamical Systems, 2002, 8 (2) : 399-433. doi: 10.3934/dcds.2002.8.399

[13]

Mingqi Xiang, Die Hu. Existence and blow-up of solutions for fractional wave equations of Kirchhoff type with viscoelasticity. Discrete and Continuous Dynamical Systems - S, 2021, 14 (12) : 4609-4629. doi: 10.3934/dcdss.2021125

[14]

Mingyou Zhang, Qingsong Zhao, Yu Liu, Wenke Li. Finite time blow-up and global existence of solutions for semilinear parabolic equations with nonlinear dynamical boundary condition. Electronic Research Archive, 2020, 28 (1) : 369-381. doi: 10.3934/era.2020021

[15]

Zaihui Gan, Jian Zhang. Blow-up, global existence and standing waves for the magnetic nonlinear Schrödinger equations. Discrete and Continuous Dynamical Systems, 2012, 32 (3) : 827-846. doi: 10.3934/dcds.2012.32.827

[16]

Tayeb Hadj Kaddour, Michael Reissig. Blow-up results for effectively damped wave models with nonlinear memory. Communications on Pure and Applied Analysis, 2021, 20 (7&8) : 2687-2707. doi: 10.3934/cpaa.2020239

[17]

Jens Lorenz, Wilberclay G. Melo, Natã Firmino Rocha. The Magneto–Hydrodynamic equations: Local theory and blow-up of solutions. Discrete and Continuous Dynamical Systems - B, 2019, 24 (8) : 3819-3841. doi: 10.3934/dcdsb.2018332

[18]

Mohamed-Ali Hamza, Hatem Zaag. Blow-up results for semilinear wave equations in the superconformal case. Discrete and Continuous Dynamical Systems - B, 2013, 18 (9) : 2315-2329. doi: 10.3934/dcdsb.2013.18.2315

[19]

Yuta Wakasugi. Blow-up of solutions to the one-dimensional semilinear wave equation with damping depending on time and space variables. Discrete and Continuous Dynamical Systems, 2014, 34 (9) : 3831-3846. doi: 10.3934/dcds.2014.34.3831

[20]

Kunio Hidano, Kazuyoshi Yokoyama. Global existence and blow up for systems of nonlinear wave equations related to the weak null condition. Discrete and Continuous Dynamical Systems, 2022  doi: 10.3934/dcds.2022058

2021 Impact Factor: 1.169

Metrics

  • PDF downloads (210)
  • HTML views (107)
  • Cited by (0)

Other articles
by authors

[Back to Top]